MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE 18 G X 1 IN.; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ BLUNT FILL NEEDLE 18 G X 1 IN.; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Model Number 305181
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported bd¿ blunt fill needle 18 g x 1 in.Had damaged packaging, potentially impacting product sterility.The following information was provided by the initial reporter: "pieces of plastic were found to be torn from the plastic surface in the needle heads.The incidence of the pieces is quite high (estimated at about 15% of the needles).".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval?: yes.D9: returned to manufacturer on: 12-may-2022.H6: investigation: it was reported pieces of plastic were found to be torn from the plastic surface in the needle heads.To aid in the investigation, four samples in a plastic bag with the plastic shield, but with no packaging blisters, were received for evaluation by our quality team.A visual inspection was performed with a 10x magnifier lens and no defects or imperfections were observed.A device history record review was completed for provided material number 305181, lot number 1144451.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.
 
Event or Problem Description
It was reported bd¿ blunt fill needle 18 g x 1 in.Had damaged packaging, potentially impacting product sterility.The following information was provided by the initial reporter: ".Pieces of plastic were found to be torn from the plastic surface in the needle heads.The incidence of the pieces is quite high (estimated at about 15% of the needles).".

Brand Name
BD¿ BLUNT FILL NEEDLE 18 G X 1 IN.
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14207816
Report Number1911916-2022-00218
Device Sequence Number14582682
Product Code GAA
UDI-Device Identifier30382903051817
UDI-Public30382903051817
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Model Number305181
Device Catalogue Number305181
Device Lot Number1144451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown